Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 112, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 5, 2022, 6:05 PM PDT for San Bernardino County, California. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 6:05 PM PDT (01:05 UTC)
- Expired
- Aug 5, 2022, 8:00 PM PDT
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2342 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404
WGUS55 KVEF 060105
FFWVEF
CAC071-060300-
/O.NEW.KVEF.FF.W.0112.220806T0105Z-220806T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
605 PM PDT Fri Aug 5 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 800 PM PDT.
* At 605 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
mainly rural areas of San Bernardino County along SR 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3404 11566 3436 11573 3437 11519 3408 11516
3407 11532 3412 11552 3407 11555 3409 11560
3407 11561 3404 11560
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz2 follow-up statements
032
WGUS75 KVEF 060204
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
704 PM PDT Fri Aug 5 2022
CAC071-060300-
/O.CON.KVEF.FF.W.0112.000000T0000Z-220806T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
704 PM PDT Fri Aug 5 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR SAN BERNARDINO COUNTY...
At 704 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of San Bernardino County along SR 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3404 11566 3436 11573 3437 11519 3408 11516
3407 11532 3412 11552 3407 11555 3409 11560
3407 11561 3404 11560
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz440
WGUS75 KVEF 060252
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
752 PM PDT Fri Aug 5 2022
CAC071-060302-
/O.EXP.KVEF.FF.W.0112.000000T0000Z-220806T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
752 PM PDT Fri Aug 5 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR SAN
BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3404 11566 3436 11573 3437 11519 3408 11516
3407 11532 3412 11552 3407 11555 3409 11560
3407 11561 3404 11560
$$
PlanzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:09 PM PDT, 4 hours 56 minutes earlier.
Area forecast discussion, Aug 5, 1:09 PM PDT, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 109 PM PDT Fri Aug 5 2022 .SYNOPSIS...Numerous showers and thunderstorms are expected today across the Southern Great Basin with more isolated activity extending into the Mojave Desert. Drier conditions return over the weekend with only isolated mountain showers possible. An uptick in moisture returns by next week with renewed thunderstorm activity spreading across the region and lasting through the week. && .SHORT TERM...through this evening. Vort max responsible for extensive flooding across much of Inyo county this morning has begun to lift north into Mono county en route to the central Great Basin. Mid level air has advanced into the region from the south, but the low levels remain moist and buoyant. This will allow for additional convection to develop through the afternoon and evening across the southern Great Basin region, with more isolated activity extending further south into the Mojave Desert. While the threat of widespread flash flooding is largely over with, a few stronger storms could still drop very heavy rainfall in short order across our northern and western zones. Will let the Flash Flood Watch ride for the evening but may be able to drop the watch with the evening update. .LONG TERM...The weekend and into next week. Southeasterly flow aloft will usher in drier and more stable air over the weekend resulting in a downturn in thunderstorm activity Saturday and Sunday. Despite the drier air, precipitable water values will remain near to slightly above normal and isolated terrain driven showers will remain possible in the highest terrain. Meanwhile, temperatures will tick upward and return closer to early August normals. By next week, the four corners high will return to it's typical summer position with a southeasterly flow resuming across the region. This will usher in more monsoonal moisture through the week, with potential for widespread thunderstorm activity and flash flooding once again. With the increasing moisture, temperatures will return to below normal values thanks to the abundance of cloud cover and regional rainfall. && .AVIATION...For Harry Reid...Gusty southwest winds will pick up this afternoon with gusts between 20 and 25 kts. After sunset, northwesterly winds between 8 and 10 kts will persist through much of the overnight period before becoming variable. If winds do not drop below 8 kts, the prevailing wind direction will remain northwesterly through the remainder of the TAF period. SCT aoa 15 kft will improve to 25 kft through the afternoon, with clouds continuing to decrease overnight. For the rest of southern Nevada, northwestern Arizona, and southeastern California...Gusty southwest winds will pick up this afternoon in the Las Vegas Valley with speeds between 20 and 25 kts. After sunset, northeasterly winds between 5 and 10 kts will persist overnight. KBIH will have the best chances of light precipitation at the terminal through 00Z; lightning is not expected. Otherwise, gusty northwest winds to 20 kts this afternoon will diminish after sunset. Cannot rule out a light shower at KDAG this afternoon, but chances are minimal. Breezy west-southwest winds will persist through the TAF period. Colorado River Valley TAF sites will generally follow diurnal trends with breezy west winds in the afternoon/evening and northwesterly winds overnight. SCT-BKN aoa 15 kft improving to 25 kft this afternoon then decreasing overnight. .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Outler AVIATION...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 5, 3:27 PM PDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
327 PM PDT FRI AUG 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG PANACA 37.79N 114.39W
08/04/2022 LINCOLN NV EMERGENCY MNGR
LARGE PINE TREE DOWN IN PANACA FROM
THUNDERSTORM RELATED WINDS.
&&
VARIANLocal storm report, Aug 5, 3:28 PM PDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
328 PM PDT FRI AUG 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD STOVEPIPE WELLS 36.61N 117.14W
08/05/2022 INYO CA LAW ENFORCEMENT
CHP REPORTED A VEHICLE STUCK IN MUD ON STATE
ROUTE 190 NEAR STOVEPIPE WELLS.
0100 PM FLASH FLOOD 1 NW DEEP SPRINGS 37.38N 117.99W
08/05/2022 INYO CA EMERGENCY MNGR
FLOODING REPORTED ALONG STATE ROUTE 168 BY
DEEP SPRINGS COLLEGE.
&&
VARIANNearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.